Arizona, 2005

Tornado in Arizona, July 16, 2005

July 16, 2005 · NWS FGZ · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 15, 9:30 PM MST, 19 hours earlier.

Area forecast discussion, Jul 15, 9:30 PM MST, 19 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
930 PM MST SAT JUL 15 2005

.SYNOPSIS...STRONG HIGH PRESSURE WILL REMAIN OVER THE DESERT
SOUTHWEST FOR THE NEXT FEW DAYS WITH VERY WARM HIGH TEMPERATURES
CONTINUING. SUFFICIENT MOISTURE WILL REMAIN OVER ARIZONA TO PRODUCE
PARTLY CLOUDY SKIES AND A CHANCE OF AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS INTO NEXT WEEK.
&&

.DISCUSSION...COUNTLESS OUTFLOW BOUNDARIES CONTINUE TO MOVE ACROSS
THE CWA THIS EVENING...DUE TO AFTERNOON STORMS. WITH A DEEP BOUNDARY
LAYER AND LINGERING INSTABILITY...BOUNDARY INTERACTIONS ARE AIDING
IN SCATTERED SHOWER AND THUNDERSTORM FORMATION. MOST OF THE ACTIVITY
IS FROM THE MOGOLLON RIM AND WHITE MOUNTAINS NORTHWARD. NOTHING TOO
SIGNIFICANT EXPECTED THE REST OF TONIGHT. MAY UPDATE FORECAST TO
KEEP MENTION OF SHOWERS IN FORECAST AFTER MIDNIGHT...BUT WILL
MONITOR TRENDS NEXT COUPLE HOURS BEFORE DECIDING.

THE HIGH PRESSURE RIDGE IS FORECAST TO REPOSITION ITSELF TO OUR
NORTHWEST BY SUNDAY AFTERNOON...PLACING AZ IN A DRIER NW FLOW ALOFT.
WE CURRENTLY HAVE NO POPS FOR FAR NW CWA INCLUDING GRAND CANYON
AREA. DUE TO NORTHWESTWARD MOISTURE PUSH FROM STORM OUTFLOWS
TODAY...BELIEVE THERE IS A CHANCE FOR A SHOWER OR STORM OVER THAT
AREA SUNDAY. REST OF FORECAST IN GOOD SHAPE.  JJ

.AVIATION...FOR 06Z PACKAGE...ISOLATED CONVECTIVE ACTIVITY WILL
CONTINUE MUCH OF THE NIGHT WITH COVERAGE LESS THAN 20 PERCENT.
ANOTHER ROUND OF AFTERNOON CONVECTION EXPECTED SUNDAY WITH AREAL
COVERAGE NEAR 20 PERCENT OVER THE HIGHER TERRAIN WITH 10 PERCENT OR
LESS OVER THE VALLEYS. AVIATION SECTION NOT UPDATED FOR AMENDMENTS.
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 16, 10:56 AM MST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1056 AM MST SAT JUL 16 2005

AZZ004>018-037>040-170700-
BLACK MESA AREA-CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
COCONINO PLATEAU-EASTERN MOGOLLON RIM-GRAND CANYON COUNTRY-
KAIBAB PLATEAU-LITTLE COLORADO RVR VLY IN APACHE CO-
LITTLE COLORADO RVR VLY IN COCONINO CO-
LITTLE COLORADO RVR VLY IN NAVAJO CO-MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAU AND MESAS SOUTH OF 264-
NORTHEAST PLATEAUS AND MESAS 264 NORTH-NORTHERN GILA COUNTY-
OAK CREEK AND SYCAMORE CANYONS-WESTERN MOGOLLON RIM-WHITE MOUNTAINS-
YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS-
1056 AM MST SAT JUL 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR...

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME

SHOWERS AND THUNDERSTORMS WILL BE HIGH BASED AGAIN TODAY WITH
ISOLATED POCKETS OF MODERATE RAIN OVER THE HIGH TERRAIN...WITH LITTLE
PRECIPITATION EXPECTED TO REACH THE GROUND BELOW 5000 FEET. SOME
THUNDERSTORMS MAY PRODUCE SMALL HAIL AND STRONG AND GUSTY WINDS IN
EXCESS OF 45 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

The radar

The Flagstaff radar (KFSX), 147 km away, was scanning. The volume nearest the first event began at 23:30 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Apache

When
July 16, 4:30 PM MST
Where
Apache County, Concho
Rating
F0
Path length
1 mi
Path width
10 yd
Reported by
LAW ENFORCEMENT
Coordinates
34.467, -109.600

An Apache County Sheriff's Deputy reported seeing a tornado near Concho. It was possibly a "gustnado" along an outflow in that area.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2005Every state in 2005This day in weather historyThe tornado archive for Arizona, 2005Warnings in Arizona, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468164.